Despite its inherent dangers, Darvocet was eventually discontinued in 2010 but continues to be a threat to society. Darvocet was once infamous for the inherent dangers it could cause in people. In spite of doctors warning the public of Darvocet’s effects, it remains available on the black market, posing a risk of Darvocet overdose even though it was taken off the market more than a decade ago.
When you overdose on Darvocet, you need to know what causes it and how to treat it. It contains propoxyphene, which can cause heart problems, addiction, and overdose. But why is Darvocet so dangerous? Find out how opioids affect the community if you misuse or abuse this banned drug.
Signs and Symptoms of a Darvocet Overdose
The action of an overdose may be unfamiliar to most people since Darvocet is no longer commonly used. However, all opioid medications can cause potentially deadly effects, whether the substance is a weaker opioid, like codeine, or a more potent one, like fentanyl.
Currently, Darvocet is not regulated by the U.S. Food and Drug Administration (FDA). You may not be getting Darvocet in the drugs you buy on the black market. You may instead be using other opioids, such as fentanyl, which is extremely powerful and deadly. If you are used to a weaker opioid, overdosing on fentanyl can result in death.
In the United States, 60 percent of fake prescription pills contain fentanyl, which is potentially fatal, according to Drug Enforcement Administration (DEA) testing. However, this is only one issue Darvocet users face today. Darvocet can put you at a higher risk of overdosing if you have the following risk factors:
- The drug is often combined with alcohol, benzos, opioids, or barbiturates.
- You take high doses of Darvocet that are unsafe.
- Taking illegal opioids like heroin or fentanyl.
- The medications you take reduce your liver and kidney function.
- You have a sleep apnea diagnosis.
- You’re over 65 years old.
A Darvocet overdose happens when you take a dose that is too high for you to handle, which interferes with your body’s natural breathing processes. When you overdose on Darvocet, you may experience slow, interrupted breathing, which can cause brain damage or death.
Symptoms of overdosage include the following. In those who are actively using the drug, the following symptoms may be present:
- Although the individual is conscious, he or she is not communicating with you.
- You can’t find a pulse, or they have an irregular pulse.
- Breathing is slow, erratic, or absent.
- They experience severe nausea.
- Their vomiting is uncontrollable.
- They are pale or bluish.
- Lips and nails that are blue or purplish black.
- Their body is limp.
- They are unconscious.
- They’re unresponsive to external stimuli.
- Known as death rattles, they make choking or gurgling sounds.
It is important to wake people who are unconscious and making strange noises immediately because they may indicate a dangerous overdose. If someone abuses or misuses opioids, it could indicate an overdose on Darvocet. However, it could be mistaken for snoring and ignored.
If you are concerned about a person’s drug use, you should keep a line of communication open with them. This will allow you to intervene quickly in the event of an overdose and seek help more quickly.
Darvocet Overdose Risk Factors
Even if you do not experience a dangerous overdose on Darvocet, there is still a possibility that you could experience problems. However, certain individuals may be more susceptible to the side effects of the medication. Darvocet overdose is associated with the following risk factors:
- You are more likely to experience an adverse drug interaction resulting in an overdose of Darvocet if you take a lot of medication.
- Overdosing on Darvocet is possible when combined with sedatives, alcohol, or opioids such as heroin or fentanyl.
- Overdosing on Darvocet becomes more likely when you are unaware that a minimal dosage increase can be fatal.
- Darvocet can also be overdosed if you stop taking it and then restart taking the same dose.
There is a risk of Darvocet overdose. Many people think they can handle opioid use safely, though opioid overdose is a significant problem in the United States. Additionally, when you take illicit drug substances, it’s impossible to know what type of drug is being administered to you.
It is possible to purchase illicit Darvocet online and receive fentanyl, a substance 100 times more potent than morphine, which can cause immediate death in those who are not tolerant of opioids.
Is Darvocet Overdose Lethal?
Opioid overdoses must be treated seriously, which is why understanding the risks associated with excessive Darvocet use is vital. Opioid overdoses can be fatal if misused or abused, especially if they are not treated.
The effects of Darvocet overdosing can be fatal, but oxygen deprivation for an extended period of time can permanently damage the brain. Despite the danger of an opioid overdose, it’s still possible to survive, but you may suffer brain damage or other long-lasting consequences. However, if you do take Darvocet, don’t take it at higher doses than recommended.
If you combine opioids with other depressants, like alcohol and benzodiazepines, you’re more likely to overdose on Darvocet. In an overdose of Darvocet or other opioids, respiratory depression is one of the most dangerous aspects. Respiratory depression is often the cause of death.
Darvocet Overdose Statistics
Due to the phaseout of Darvocet by the medical community, there are no current statistics on overdose deaths. Darvocet was prescribed 21 million times in 2007, and 503 deaths were reported, 20 percent of which were suicides. After Darvocet was taken off the market, 349 lives were saved, according to a British medical journal.
Despite Darvocet’s removal from the market, synthetic drugs like fentanyl have continued to fuel the opioid epidemic, which has not improved and continues to worsen.
Centers for Disease Control and Prevention (CDC) reports that opioids accounted for about three-quarters of all deaths due to drug overdoses in 2021, up 14 percent between 2020 and 2021.
The following steps should be followed if someone around you overdoses on Darvocet.
Treatment for Darvocet Overdose
It is important to know that Darvocet is being taken by someone; without knowing this, you could overlook the overdose or, even worse, make it worse. If you suspect someone is overdosing on Darvocet, dial 911 immediately.
The situation should be treated as an emergency, and emergency responders should be called to the scene as soon as possible. Do not delay. There is a serious possibility of death. Once you’ve called for emergency assistance, assess the situation as follows:
- Is the person breathing normally?
- Are they responsive to stimuli?
- Are they speaking and responding?
- Is their skin bluish or pale gray?
- Do they respond to their name?
Take the following steps if you suspect someone is experiencing an overdose:
- Step 1: It is best to wake the individual up if they are asleep. If you cannot wake them, you may try yelling their name or applying a hard sternum rub to their chest plate to get their attention. Roll them over on their side if they do not respond or are unconscious. This will prevent them from choking on their vomit. Listen for additional instructions from the 911 operator.
- Step 2: If you have access to Narcan, administer one dose every two minutes until the person responds. Narcan is a widely available opioid overdose antidote. Once you have inserted the device into your nostrils, press the plunger once you are sure it’s fully inserted. Their recovery from an opioid overdose is wonderful, but depending on the amount of Darvocet in their system, it may only last a short period of time. They’ll have to go to the hospital for medical attention.
Step 3: In order to get them the best treatment quickly, the first responder must be informed of the victim’s current condition, the drug they have overdosed on, and how much they have taken. It is vital that every second is counted during this critical period.